Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Need a medication to improve digestion and boost metabolism

User rating for this question
Very Good
Answered by

Ayurveda Specialist
Practicing since : 1984
Answered : 1309 Questions
Question
Poor digestion , malabsorption of food . Need a medication that improves my digestion and boost my metabolism . Feel fullness in stomach because of it
Posted Tue, 13 Nov 2012 in Medicines and Side Effects
 
 
Answered by Dr. Rajesh Lakhanpaul 1 hour later
Hi,

Thanks for the query.

The condition you are facing is regarded as "Mand agni" in ayurved.

The reasons for mandagni are many - right from untimely meals, irrational meals, improper sleep, stress, lethargic nature, having heavy meals, abdominal worms, constipation, liver disorders, gastritis, colitis, etc. When this 'agni' is less than needed state a toxic matter called 'aam' is generated which further causes fullness of abdomen and many other problems.

In general we recommend balanced and timely meals, rational meals, regular exercise stress / free life style and clear bowel.

Amongst medicines Syp. Livomyn, arogya vardhini vati, lashunadi vati or chitrak adi vati and lavan XXXXXXX or hingwashtak churan are sufficient to make this agni normal.

In diet use of garlic one clove early morning empty stomach is good, and chutney (paste) made with onion, pudina [mint], coriander leaves, anardana [dried pomegranate seeds ], tomato, black salt and sugar acts as appetiser and digestive aid.

I hope this will cure your problem. Let me know if you have any doubts.

Wish you a healthy life.

Dr. Rajesh Lakhanpaul
Above answer was peer-reviewed by
 
Follow-up: Need a medication to improve digestion and boost metabolism 1 hour later
Hi doctor

I have a report attached which states that i have severe pancreatic insufficiency .

I would highly appreciate if you have look at it, then among all the above medicine that you have mentioned which would improve my digestion issue.

regards XXXXXXX
 
 
Answered by Dr. Rajesh Lakhanpaul 3 hours later
Hello XXXXXXX

Thanks again.

I have gone through your reports and would like to know current state of affairs with you.
Are you consuming some medicine?
Do you have abdominal pain? - if yes in which region of abdomen?
State of hyper acidity;
Are you constipated?
Do you feel nausea or vertigo?
What about your sugar level?
Hypertension / obesity?
Do you have white of yellow coating on tongue when you get up early morning?
What is nature of your job?
What about your eating habits? - regular or irregular / vegetarian or non veg is more in diet?

After hearing from you I will be in a position to guide in a better way.

Awaiting your reply...

Dr. Rajesh Lakhnpaul
Above answer was peer-reviewed by
 
Follow-up: Need a medication to improve digestion and boost metabolism 15 hours later
Hi doctor

Thanks for your reply . Will give you all my current symptoms and medicines that I take.

1. after my daily bowel movement , my stomach swells up like a ballon . Complete bloated .
2. I feel constipated and I do not fart at all .
3. I feel gassy
4. My digestion is complete week .
5. I am detected to have Anal fissure .

I eat food properly . Medium spicy .
I am a home maker
I am not sure of the yellow coating on my tongue . Need to check on that
No abdominal pain
I have not checked my sugar levels

Medicine : nystatin , pancreatic enzymes , some homeopthic pills .

Doctors are not sure if I am an ibs patient.

My major question is why do I get bloated after a bowel movement .
Please help me with that answer .
 
 
Answered by Dr. Rajesh Lakhanpaul 3 hours later
Dear XXXXXXX

Thanks for providing additional information.

Your concern about bloating after defecation can be due to constipated effect where in food stays in for a longer time than needed and ferments leading to bloating, but more than this going by your total history and complaints I suspect amoebic infection in your abdomen and derangement of intestinal flora.

Majority of patients feel one symptom I am not sure whether you too feel like that or not----- the stool passes out at one go and there is a feeling that more stool is about to be passed and patients sits in toilet for longer duration waiting for bowels to clear...

Well I consider a little change in suggested medicines. Livomyn, chitrak adi vati, tab amoebica, and lavan XXXXXXX churan mixed with shivakshar churan are sufficient to make this agni normal. Medicines to be taken with XXXXXXX warm water.

For restoration of normal flora, if curd suits you then make Lassi of it by mixing water in it and as top dressing add some cumin seeds after roasting in frying pan to be taken once a day. Have this for 15 days watch the progress and report back.

Regards
Above answer was peer-reviewed by
 
Follow-up: Need a medication to improve digestion and boost metabolism 4 hours later
Thank you doctor for your reply. Really appreciated .

And there is another small concern at my end -

1. I am in XXXXXXX , Washington . Will be buy the medicines online .
2. There are many Ayurvedic companies selling the medicines so would like to know from your end , which brand should I choose to get .
3 . Livomyn should be tablet form or syrup .
4 . All these medicines how should I take it and how many number of times is a day ( dosage )except the churna.
5. Should I take them as directed in the box?

 
 
Answered by Dr. Rajesh Lakhanpaul 2 hours later
Hello Dear XXXXXXX
I am not aware of the fact how you can get medicines in States. Livomyn is a syrup from charak pharmacy 2 tsf twice a day, amoebica and chitrak vati are from baidyanath. In case you are averse to churans add psylum husk [ isabgol ] at bed time to clear your bowel.A pich of black salt in lemon juice shakanjvi [ nimbu pani ] is also good.
Be stress free and have regular light exercise.
Wish you best of health.
Dr. Rajesh Lakhanpaul
Above answer was peer-reviewed by
 
Follow-up: Need a medication to improve digestion and boost metabolism 36 hours later
Thanks doctor .

You have asked me to mix the two churna s . What brand of those churna s should I buy ??
 
 
Answered by Dr. Rajesh Lakhanpaul 1 hour later
You can opt for baba Ramdev brand or baidyanath
Above answer was peer-reviewed by
 
Follow-up: Need a medication to improve digestion and boost metabolism 1 hour later
thanks doctor for all your time and effort in helping me , before i pick the medicine , for how many days or months shud i use the medicine. based on that i can buy the medication .
 
 
Answered by Dr. Rajesh Lakhanpaul 23 hours later
Hello,
Review your status after 15 days, the betterment you attain will decide the duration. I believe it should be around one to two months, depending upon your diet and living style changes.
Fresh cooked meal [not reheated] will be best as it is digested easily without loading system, light exercise, may be walk, and joyful attitude will recover you quickly.
Wish you best of health,
Dr. Rajesh Lakhanpaul
Above answer was peer-reviewed by
 
Follow-up: Need a medication to improve digestion and boost metabolism 25 hours later
Hi doctor

Thanks for your reply , there is a small confusion I think the medicine shivakshar churan is more like Shivakshar Pachan Churna. Am I correct ???

Apart I am not able to get it from XXXXXXX XXXXXXX or baidyanath.

Can u please help me on it.
 
 
Answered by Dr. Rajesh Lakhanpaul 30 minutes later
Hi and thanks again,

Yes, it is one and the same thing; XXXXXXX kshar pachan or XXXXXXX kshar have same formulation.

You can opt for Dabur.

Hope this answers your query.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor